Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 97, NWS Jacksonville, FL

June 30, 2016Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 30, 2016, 1:51 PM EDT for Duval County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2016, 1:51 PM EDT (17:51 UTC)
Expired
Jun 30, 2016, 2:15 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 30 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 872 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
872 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

625 
WUUS52 KJAX 301751
SVRJAX
FLC031-301815-
/O.NEW.KJAX.SV.W.0097.160630T1751Z-160630T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
151 PM EDT THU JUN 30 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DUVAL COUNTY IN NORTHEASTERN FLORIDA...

* UNTIL 215 PM EDT

* AT 150 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  MAXVILLE...OR 16 MILES NORTHEAST OF RAIFORD...MOVING NORTHEAST AT
  25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...CECIL FIELD...MAXVILLE...BALDWIN AND WHITEHOUSE AIR
  FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3019 8180 3019 8205 3027 8205 3040 8191
      3042 8184
TIME...MOT...LOC 1750Z 225DEG 20KT 3024 8206 

HAIL...<.75IN
WIND...60MPH
 
$$

ZIBURA
1 follow-up statement
810 
WWUS52 KJAX 301813
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
213 PM EDT THU JUN 30 2016

FLC031-301823-
/O.EXP.KJAX.SV.W.0097.000000T0000Z-160630T1815Z/
DUVAL FL-
213 PM EDT THU JUN 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DUVAL COUNTY WILL
EXPIRE AT 215 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSONVILLE.

LAT...LON 3019 8180 3019 8205 3027 8205 3040 8191
      3042 8184
TIME...MOT...LOC 1812Z 225DEG 20KT 3024 8206 

$$

GUILLET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 8:53 AM EDT, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 30, 8:53 AM EDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
853 AM EDT THU JUN 30 2016

.UPDATE...Upper shortwave trough will push convection now along
the Gulf coast ne into the Suwanee Valley and across ne Fl and se
Ga through the afternoon. Expect storms to increase in areal coverage
and intensity as storms merge with the east coast seabreeze front by
late afternoon and evening. Strong gusty winds with heavy
downpours and frequent lightning strikes will accompany the
stronger storms. Cell motion will be to the northeast at 10-15
mph.

&&

.AVIATION...VFR conditions through this morning. Storms will
affect GNV after 16z...and then east coast sites after 18z with
MVFR/IFR conditions in thunderstorms until around 00z. Winds will
be light sw becoming se near the east coast this afternoon as the
seabreeze forms.

&&

.MARINE...SW winds near 10 knots becoming se this afternoon with
seas 2 to 3 feet. Storms will move ne to the into the coastal waters
by late afternoon and evening.

Rip Currents: low risk through Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  90  74  91  74 /  60  50  50  20
SSI  88  75  88  77 /  60  50  50  30
JAX  92  74  92  75 /  60  50  60  30
SGJ  88  75  89  76 /  60  50  60  30
GNV  90  74  91  74 /  50  40  60  20
OCF  91  74  91  75 /  50  30  50  20

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Zibura
Hazardous weather outlook, Jun 30, 3:21 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 AM EDT THU JUN 30 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-010730-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
321 AM EDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE REGION THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 55 MPH AND FREQUENT
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED...MAINLY DURING
THE AFTERNOON AND EVENING HOURS. HEAVY DOWNPOURS...STRONG GUSTY
WINDS...AND FREQUENT LIGHTING STRIKES WILL OCCUR WITHIN STRONGER
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, Jun 30, 9:03 AM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 AM EDT THU JUN 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             W PALM COAST            29.57N 81.21W
06/29/2016  E0.50 INCH       FLAGLER            FL   EMERGENCY MNGR

            HAIL UP TO DIME SIZE REPORTED IN PALM COAST.

&&

MZ
Special weather statement, Jun 30, 1:21 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT THU JUN 30 2016

FLZ023-030-031-301800-
BAKER FL-BRADFORD FL-UNION FL-
121 PM EDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION...NORTHEASTERN
BRADFORD AND SOUTHEASTERN BAKER COUNTIES UNTIL 200 PM EDT...

AT 120 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RAIFORD...MOVING NORTHEAST AT 25 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
RAIFORD...MACCLENNY...GLEN ST. MARY AND ELLERBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3001 8223 3016 8239 3033 8206 3011 8206
TIME...MOT...LOC 1720Z 216DEG 21KT 3009 8225

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:43 PM EDTAreal Flood AdvisoryJAXClay92 min
Jun 29, 9:07 PM EDTSpecial Weather StatementJAXSaint Johns23 min
Jun 29, 9:16 PM EDTAreal Flood AdvisoryJAXClay, Putnam, Saint Johns89 min
Jun 29, 10:15 PM EDTAreal Flood AdvisoryJAXFlagler, Putnam, Saint Johns90 min
Jun 30, 1:21 PM EDTSpecial Weather StatementJAXBaker39 min
Jun 30, 1:45 PM EDTSevere Thunderstorm WarningJAXBaker30 min
Jun 30, 2:12 PM EDTSpecial Weather StatementJAXDuval48 min
Jun 30, 2:22 PM EDTSpecial Weather StatementJAXDuval53 min
Jun 30, 2:33 PM EDTSpecial Weather StatementJAXPutnam42 min
Jun 30, 2:48 PM EDTAreal Flood AdvisoryJAXFlagler87 min
Jun 30, 3:00 PM EDTSpecial Weather StatementJAXDuval, Nassau60 min
Jun 30, 3:08 PM EDTSpecial Weather StatementJAXSaint Johns52 min
Jun 30, 3:16 PM EDTSpecial Weather StatementJAXSaint Johns44 min
Jun 30, 3:22 PM EDTSpecial Weather StatementJAXDuval38 min
Jun 30, 3:27 PM EDTSpecial Marine WarningJAX63 min
Jun 30, 3:41 PM EDTSpecial Marine WarningJAX94 min
Jun 30, 3:48 PM EDTSpecial Weather StatementJAXAlachua27 min
Jun 30, 3:53 PM EDTSpecial Weather StatementJAXSaint Johns52 min
Jun 30, 3:58 PM EDTSevere Thunderstorm WarningJAXAlachua, Putnam30 min
Jun 30, 4:30 PM EDTSpecial Weather StatementJAXPutnam45 min
Jun 30, 5:09 PM EDTSpecial Weather StatementJAXFlagler36 min
Jun 30, 7:01 PM EDTSpecial Weather StatementJAXMarion29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.